Alert archive / Ohio / Flash Flood Warnings in 2003

Flash Flood Warning 1, NWS Pittsburgh, PA

February 4, 2003Belmont County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Feb 4, 2003, 1:57 AM EST for Belmont County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2003, 1:57 AM EST (06:57 UTC)
Expired
Feb 4, 2003, 6:00 AM EST
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Belmont County, OH

The radar

The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2003-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2003-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 040702
FFWPBZ
OHC013-041100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 AM EST TUE FEB 4 2003

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELMONT COUNTY IN OHIO

* UNTIL 600 AM EST

* AT 157 AM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING   
  DUE TO AN ICE JAM BREAK ALONG MCMAHON CREEK BETWEEN GLENCOE AND    
  NEFFS. OTHER TOWNS THAT CAN BE AFFECTED ARE ST. JOE...             
  MCCLAINVILLE...AND BELLAIRE.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
2 follow-up statements
000 
WGUS71 KPBZ 040817
FFSPBZ
OHC013-040915-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 AM EST TUE FEB 4 2003


THE FLASH FLOOD WARNING CONTINUES UNTIL 600 AM FOR BELMONT COUNTY. 
STATE ROUTE 149 WAS CLOSED NEAR NEFFS DUE TO FLOODING ALONG THE 
MCMAHON CREEK. RAIN WILL BE ENDING IN THIS AREA BY DAWN...HOWEVER 
CONTINUED RUNOFF COULD CAUSE ADDITIONAL FLOODING.










$$
000 
WGUS71 KPBZ 041219
FFSPBZ
OHC013-041245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 AM EST TUE FEB 4 2003


...FLASH FLOOD UPDATE FOR BELMONT COUNTY OHIO...


THE FLASH FLOOD WARNING FOR BELMONT COUNTY OHIO HAS EXPIRED. 
BELMONT COUNTY EMERGENCY MANAGEMENT HAS REPORTED THAT THE ICE ON 
MCMAHON AND WHEELING CREEKS HAS FLOWED INTO THE OHIO RIVER...AND 
THESE CREEKS ARE RUNNING WITHIN THEIR BANKS.   

NOAA NATIONAL WEATHER SERVICE IS CONTINUING THE FLOOD WATCH FOR 
BELMONT COUNTY OHIO...AS OTHER CREEKS IN THIS COUNTY REMAIN LADEN 
WITH ICE...FOR EXAMPLE CAPTINA CREEK THAT EMPTIES INTO THE OHIO 
RIVER NEAR POWHATAN POINT. BEWARE OF ICE JAMMING...THAT CAN CAUSE A 
FAST RISE IN RIVER LEVELS TODAY...AND POSSIBLE FLOODING.

THE FLOOD WATCH ALSO CONTINUES FOR NEIGHBORING MONROE COUNTY OHIO... 
AND MARSHALL AND OHIO COUNTIES WEST VIRGINIA. 


$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 9:13 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 3, 9:13 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EST MON FEB 3 2003

CHANGING HIGH WIND WATCH TO WIND ADVISORY 4AM TO 4PM TUE.  CLD FNT
SWEEPS ACROSS FA FROM 10Z TO 14Z.  SOME MIXING AHEAD MAY BRING
SOUTH WINDS TO ADVISORY SPEEDS.  WEST WINDS BEHIND FNT SHOULD GUST TO
50 MPH IN THE HIGHER ELEVATIONS.  OTHER MINOR ADJUSTMENTS TO TEMPS.

FCSTID =   18
PIT   44  45  16  26 / 100  70  30  30
HLG   48  47  16  27 / 100  60  30  30
MGW   51  46  17  26 / 100  70  30  30
ZZV   46  46  16  26 / 100  60  30  30
PHD   46  46  16  26 / 100  60  30  30
FKL   36  41  15  24 / 100  90  40  30
DUJ   36  41  15  24 / 100  90  40  30
LBE   45  44  15  26 / 100  80  40  30
BTP   36  41  15  24 / 100  90  40  30
IDI   45  44  15  26 / 100  80  40  30
ODM   45  44  16  28 / 100  80  40  30

.PBZ...
MD...WIND ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
ZONE MDZ001.

OH...FLOOD WATCH FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES
OHZ059...OHZ069.

PA...WIND ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
ZONES PAZ023...PAZ030...PAZ032.

WV...FLOOD WATCH FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES
WVZ003>004.

WIND ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR ZONES
WVZ023...WVZ041.
Hazardous weather outlook, Feb 3, 5:41 AM EST, 20 hours 16 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 AM EST MON FEB 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A STRONG STORM SYSTEM WILL MOVE TOWARD THE AREA TODAY. THIS SYSTEM
WILL BRING RAIN...WHICH MAY BE HEAVY AT TIMES...THE CHANCE FOR
THUNDERSTORMS AND GUSTY WINDS TONIGHT. IF SIGNIFICANT RAINFALL DOES
OCCUR...IT WILL ERODE SOME OF THE ICE CURRENTLY ON RIVERS AND
STREAMS. ICE JAM FLOODING COULD RESULT IF ENOUGH RAIN IS PRODUCED.

THE WINDS ASSOCIATED WITH THIS STORM WILL INCREASE OVERNIGHT. THE
STRONGEST WINDS WILL BE IN THE RIDGES WERE WIND GUSTS IN EXCESS OF
40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

Nearby

Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.